MAUDE Adverse Event Report: SYNTHES GMBH REMOBILIZATION TOOL FOR USS POLYAXIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH REMOBILIZATION TOOL FOR USS POLYAXIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.603.108
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant device/part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that in post surgery, the instrument was blocked up and could not be disassembled for cleaning and sterilization.No surgery impact.No patient impact.Surgery date is unknown.This report is for one (1) remobilization tool for uss polyaxial.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.2603.108, lot number: 44p0569, manufacturing site: hägendorf, release to warehouse date: 05 march 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the remobilization tool f/lotus+uss-ii-polya (part #: 03.603.108, lot #: 44p0569) was received at us customer quality (cq).Visual inspection of the complaint device showed that component #1 (part # 60005962) was stuck inside component #2 (part # 60005960).Component #3 (part # 60025168) was not stuck and was also received along with the stuck components.Functional test: a functional assessment was not able to be performed as the two components (1 and 2) were stuck together despite many attempts to disassemble them by hand.Component #3 (part # 60025168) which was a sleeve was not stuck and was able to be assembled and disassembled with component #2.Can the complaint be replicated with the returned device? even though functional assessment was not able to be performed, the received condition of the device illustrates the unable to disassemble issue.Dimensional inspection: no dimensional inspection was performed due to the components being stuck together.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the two components (1 and 2) were stuck together.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOBILIZATION TOOL FOR USS POLYAXIAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11768873
Report Number8030965-2021-03517
Device Sequence Number14334567
Product Code LXH
UDI-Device Identifier07611819896116
UDI-Public(01)07611819896116
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.603.108
Device Lot Number44P0569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1